Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2006
Flash Flood Warning 57, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 29, 2006, 6:38 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 6:38 AM CDT (11:38 UTC)
- Expired
- Jul 30, 2006, 1:45 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 291143
FFWSJU
VIC010-291445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
738 AM AST SAT JUL 29 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 1045 AM AST
* AT 732 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CONTINUING VERY MAINLY OVER THE WEST HALF OF ST
CROIX. DOPPLER RADAR INDICATED RAINFALL ACCUMULATIONS OF TWO TO
THREE INCHES OVER THE LAST THREE HOURS.
* DOPPLER RADAR SHOWS ADDITIONAL SHOWERS AND THUNDERSTORMS WITH
HEAVY RAIN EAST SOUTHEAST OF ST CROIX MOVING WEST NORTHWEST WITHIN
THE NEXT FEW HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1779 6446 1762 6468 1763 6500 1784 6489
$$
RMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:01 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 29, 5:01 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
601 AM AST SAT JUL 29 2006
.DISCUSSION...
TROPICAL WAVE LOCATED ACROSS USVI AND PUERTO RICO TODAY WILL
CONTINUE TO GENERATE NUMEROUS SHOWERS AND ISOLATED TO SCATTERED
THUNDERSTORMS ACROSS THE AREA. THE WAVE WAS MOVING RAPIDLY WEST AT
20 TO 25 MPH. THE WAVE SHOULD AFFECT THE AREA THROUGH TONIGHT
ALTHOUGH MOIST AND UNSTABLE CONDITIONS WILL PERSIST THROUGH SUNDAY
MORNING. LATEST VAD WIND PROFILE STILL INDICATING WINDS OF 25 KTS
AT 3 THSD FT AND 30 KTS AT 4 THSD FT AND ABOVE. BASED ON THIS HAVE
EXTENDED THE WIND ADVISORY THROUGH 5PM/21Z FOR ELEVATIONS ABOVE
1500 FEET. SHOWERS AND THUNDERSTORMS FINALLY MOVING INLAND ALONG
THE EAST AND SOUTHEAST...AND ALTHOUGH RAINFALL ACCUMULATIONS WERE
MOSTLY LIGHT DURING THE EARLY MORNING...TRAIN ECHO EFFECTS APPEAR
FAVORABLE FOR POTENTIAL FLASH FLOODING MAINLY ALONG THE SOUTHEAST
EASTERN INTERIOR AND NORTHEAST. AN URBAN AND SMALL STREAM
ADVISORY WAS ISSUED FOR ST CROIX UNTIL 730 AM.
THE NEXT TROPICAL WAVE...LOCATED NEAR 41 WEST THIS MORNING COULD
START TO AFFECT THE LOCAL AREA LATER IN THE WEEK.
MARINE...THE TROPICAL WAVE CROSSING THE LOCAL AREA WILL MAINTAIN
DETERIORATED SEAS CONDITIONS THROUGH THIS EVENING. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR ALL OF THE LOCAL ATLANTIC AND
CARIBBEAN WATERS THROUGH THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 78 88 78 / 60 50 50 20
STT 85 78 86 78 / 70 50 50 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL NOON AST TODAY FOR PRZ002-PRZ003-PRZ004.
WIND ADVISORY UNTIL 5 PM AST THIS AFTERNOON FOR PRZ002-PRZ003-
PRZ004-PRZ006-PRZ007-PRZ009.
VI...WIND ADVISORY UNTIL 5 PM AST THIS AFTERNOON FOR VIZ002.
SMALL CRAFT ADVISORY UNTIL 4 PM AST THIS AFTERNOON FOR VIZ001.
SMALL CRAFT ADVISORY FROM 4 AM TO 5 AM AST SUNDAY FOR VIZ001.
&&
37Hazardous weather outlook, Jul 29, 5:30 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT JUL 29 2006 PRZ001>013-AMZ710>750-301000- 630 AM AST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A TROPICAL WAVE LOCATED WILL CONTINUE TO MOVE ACROSS THE AREA TODAY AND TONIGHT. THE TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA. THE THREAT FOR FLASH FLOODING EXISTS ACROSS SECTIONS OF PUERTO RICO...MAINLY THE EASTERN HALF OF MAINLAND PUERTO RICO. SUSTAINED WINDS OF 25 MPH OR MORE CAN BE EXPECT ACROSS THE HIGHER ELEVATIONS OF PUERTO RICO TODAY...AND ACROSS ALL OF PUERTO RICO...CULEBRA AND VIEQUES IN SHOWERS AND THUNDERSTORMS. THE WINDS WILL DECREASE GRADUALLY DURING THE NEXT 24 HOURS. MARINE CONDITIONS WILL VERY CONFUSED AND CHOPPY...SMALL CRAFT ADVISORIES WILL CONTINUE IN EFFECT FOR ALL THE ATLANTIC AND CARIBBEAN COASTAL WATERS. .DAYS TWO THROUGH SEVEN...LINGERING MOISTURE ASSOCIATED WITH TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA THROUGH THE REST OF THE WEEKEND. THE NEXT TROPICAL WAVE COULD AFFECT THE LOCAL AREA LATER THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-301000- 630 AM AST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A TROPICAL WAVE LOCATED WILL CONTINUE TO MOVE ACROSS THE AREA TODAY AND TONIGHT. THE TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA. SUSTAINED WINDS OF 25 MPH OR MORE CAN BE EXPECT ACROSS THE HIGHER ELEVATIONS OF ST CROIX TODAY...AND ACROSS ALL THE U.S. VIRGIN ISLANDS IN SHOWERS AND THUNDERSTORMS. THE WINDS WILL DECREASE GRADUALLY DURING THE NEXT 24 HOURS. MARINE CONDITIONS WILL VERY CONFUSED AND CHOPPY...SMALL CRAFT ADVISORIES WILL CONTINUE IN EFFECT FOR ALL THE ATLANTIC AND CARIBBEAN COASTAL WATERS. .DAYS TWO THROUGH SEVEN...LINGERING MOISTURE ASSOCIATED WITH TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA THROUGH THE REST OF THE WEEKEND. THE NEXT TROPICAL WAVE COULD AFFECT THE LOCAL AREA LATER THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:43 AM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.